Alert archive / Tennessee / Special Weather Statements in 2020
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 3, 2020, 4:24 PM CDT for Houston County, Stewart County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2020, 4:24 PM CDT (21:24 UTC)
- Expired
- Aug 3, 2020, 5:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
Counties Houston County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 54 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
184
WWUS84 KOHX 032124
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
424 PM CDT Mon Aug 3 2020
TNZ005-006-023-032200-
Stewart TN-Montgomery TN-Houston TN-
424 PM CDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONTGOMERY...STEWART AND
HOUSTON COUNTIES UNTIL 500 PM CDT...
At 424 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Big Rock to 9 miles west of Tennessee
Ridge. Movement was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Dover, Erin, Clarksville, Tennessee Ridge, Big Rock, Cumberland City,
Houston County Airport, Indian Mound, Palmyra and Woodlawn.
LAT...LON 3666 8785 3663 8785 3664 8739 3624 8756
3627 8795 3631 8796 3636 8799 3667 8788
TIME...MOT...LOC 2124Z 271DEG 19KT 3660 8783 3630 8794
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:24 PM CDT, 2 hours earlier.
Area forecast discussion, Aug 3, 2:24 PM CDT, 2 hours before
Area Forecast Discussion National Weather Service Nashville TN 224 PM CDT Mon Aug 3 2020 .DISCUSSION... Surface boundary to continue moving eastward across the mid state this afternoon and tonight. Isolated to scattered convection now beginning to form across the TN river area. This trend will continue and will likely need to include a pre first period for the upcoming forecast. The convection should terminate by the mid evening hours. Overnight, tover values looking close to zero with some negative returns across the Plateau and portions of the northwest. Numerics in support of fog for most areas, especially the Plateau. Model prog dewpoint depressions approach 1F for many areas by 12z. Will therefore include fog for much of the area. On Tuesday, the front appears to clear our eastern most areas by midday. however, 925 and 850 mb boundaries are displaced to the west with low level forcing in place across our eastern half. As caps again diminish with some expected diurnal warming, isolated to scattered convection will again be possible, but this time for the east half. Areas of fog will again be in play for Tuesday night and also Wednesday night for that matter. Though the sfc high will be building in, lower level moisture will still be in play. For the near term temps, thermal troughing will hang tough through Wednesday. 850 mb temps of around 14C or so will equate to high temps only in the lower to mid 80s. Furthermore, dewpoints will be in the 60s. It's early August, so very very nice imo. For the ext fcst, we will start out with minimal afternoon capes on Thursday. Those very low cape to cap ratios will continue on into Friday as well. Thus, little or no pops. Bu Sunday however, the convective potential returns thanks to the lower level flow finally evoking a partial return of Gulf moisture and humidity. Shower and thunderstorm chances will gradually return but will remain low as dynamics are looking weak. For the extended temps, a slow rise in heights can be expected. Thus, a warming trend is expected. 850 mb temps over the weekend will return to the 18C-20C level. So, look for seasonal conditions to return with highs lower 90s and lows near 70. && .AVIATION... 18Z TAF DISCUSSION. Frontal boundary will push eastward across western TN this afternoon. As cap strengths weaken, isol to scattered convection will develop across western areas, primarily. The convection will move slowly northeastward between 15-20 mph. This evening, dewpoint depressions will drop to rather low levels by 12Z. Thus, will include some fog toward 12Z. Lowest vsbys will occur near CSV. The boundary will be situated along or just east of the Plateau on Tuesday. Afternoon convection will again fire as the 850mb boundary lags behind the sfc front and continues to aid with some lower level forcing. && .PRELIMINARY POINT TEMPS/POPS... Nashville 68 83 65 83 65 / 20 20 10 10 10 Clarksville 65 79 62 80 61 / 30 10 0 10 0 Crossville 64 78 63 78 63 / 30 30 10 20 10 Columbia 67 84 64 84 64 / 20 20 0 10 0 Lawrenceburg 67 84 65 85 65 / 20 20 0 10 0 Waverly 66 80 62 81 62 / 30 10 0 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........21
Hazardous weather outlook, Aug 3, 4:50 AM CDT, 11 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 450 AM CDT Mon Aug 3 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-041030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 450 AM CDT Mon Aug 3 2020 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 07
In the hours before
Special weather statement, Aug 3, 3:10 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Nashville TN
310 PM CDT Mon Aug 3 2020
TNZ006-032045-
Montgomery TN-
310 PM CDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY COUNTY UNTIL 345 PM
CDT...
At 310 PM CDT, Doppler radar was tracking a strong thunderstorm
just west of Clarksville, moving east at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Clarksville and Woodlawn.
This includes Interstate 24 between mile markers 1 and 16.
LAT...LON 3664 8714 3645 8714 3639 8725 3646 8755
3664 8751
TIME...MOT...LOC 2010Z 278DEG 18KT 3654 8744
ShamburgerSpecial weather statement, Aug 3, 4:24 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
424 PM CDT Mon Aug 3 2020
TNZ005-006-023-032200-
Stewart TN-Montgomery TN-Houston TN-
424 PM CDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONTGOMERY...STEWART AND
HOUSTON COUNTIES UNTIL 500 PM CDT...
At 424 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Big Rock to 9 miles west of Tennessee
Ridge. Movement was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Dover, Erin, Clarksville, Tennessee Ridge, Big Rock, Cumberland City,
Houston County Airport, Indian Mound, Palmyra and Woodlawn.
LAT...LON 3666 8785 3663 8785 3664 8739 3624 8756
3627 8795 3631 8796 3636 8799 3667 8788
TIME...MOT...LOC 2124Z 271DEG 19KT 3660 8783 3630 8794
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:10 PM CDT | Special Weather Statement | OHX | Montgomery | 35 min |
| Aug 3, 4:56 PM CDT | Special Weather Statement | OHX | Houston, Stewart | 34 min |
| Aug 3, 5:28 PM CDT | Special Weather Statement | OHX | Stewart | 32 min |
| Aug 3, 5:49 PM CDT | Areal Flood Advisory | OHX | Stewart | 86 min |
| Aug 3, 6:26 PM CDT | Special Weather Statement | OHX | Davidson | 34 min |
Nearby
Special Weather Statements in Tennessee, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.